MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV448T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was a problem with a progav shuntsystem.The surgeon suspected that the valve operated in underdrainage and was not adjustable.The shunt system was replaced.Patient information: age: (b)(6).Weight: (b)(6).Height: 168 cm.Gender: male.Date of implantation: (b)(6) 2014.Date of removal: (b)(6) 2020.
 
Event or Problem Description
Investigation completed.
 
Additional Manufacturer Narrative
Investiation: visual inspection: a deformation of the outer housing of the progav valve and a calcified catheter between the valves was observed through the visual inspection.The progav valve housing was subsequently measured and confirmed the presence of a deformation.The housing deformation measured at -0.055 mm, outside the tolerance of 0 ± 0.02 mm permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the clinical claim of underdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Both valves are operating within acceptable tolerances.Results: first, we performed a visual inspection of the progav shunt system.A deformation of the outer housing of the progav valve was observed through the visual inspection.The deformation was confirmed through a measurement of the parallelism of the valve housing.Additional was a calcified catheter detected.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valves.Inside the progav valve we have found build-up of substances (likely protein), in the shuntassistant are minimal visible deposits.Based on our investigation, we are unable to substantiate the clinical claim of under-drainage and non- adjustability.At the time of our investigation, the valves were operating within the specified tolerances.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.The cause of the deformation of the progav valve could not be determined through our investigation.Significant outside pressure, for example by too much force from the progav adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV SYS PED.W/SA 20 A.BURRH.RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11230022
Report Number3004721439-2021-00010
Device Sequence Number3805866
Product Code JXG
UDI-Device Identifier04041906132682
UDI-Public4041906132682
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2017
Device Model NumberFV448T
Device Catalogue NumberFV448T
Device Lot Number20017558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient Weight68